Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 60, NWS Austin/San Antonio, TX

May 3, 2019Fayette County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 3, 2019, 9:14 AM CDT for Fayette County, Lavaca County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2019, 9:14 AM CDT (14:14 UTC)
Expired
May 3, 2019, 10:00 AM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fayette County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 102 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 9:50 AM CDTHAIL 17 Nne Hallettsville, TXOWNER OF CURTS CARPETING AND DESIGN CENTER NORTH OF HALLETTSVILLE REPORTED QUARTER SIZE HAIL AT HER HOME, 2 MILES NORTH OF THEIR BUSINESS.
May 3, 9:55 AM CDTHAIL 1.257 Nne Hallettsville, TXOWNER OF A FARM ALONG HWY 77 REPORTED HAIL BIGGER THAN QUARTERS NORTH OF HALLETTSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2136 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

572 
WUUS54 KEWX 031414
SVREWX
TXC149-285-031500-
/O.NEW.KEWX.SV.W.0060.190503T1414Z-190503T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
914 AM CDT Fri May 3 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  South central Fayette County in south central Texas...
  Northwestern Lavaca County in south central Texas...

* Until 1000 AM CDT.

* At 913 AM CDT, a severe thunderstorm was located near Moulton,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Schulenburg, Shiner, Flatonia, Moulton, Komensky, Worthing,
  Henkhaus, Moravia, Witting, Engle, Wied and Breslau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm is capable of producing all types of severe 
weather including large hail, destructive straight line winds and 
tornadoes. Move quickly to a safe shelter such as an interior room, 
a bathroom, closet or basement.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2966 9684 2963 9687 2963 9686 2962 9686
      2939 9699 2943 9717 2963 9714 2964 9713
      2965 9714 2973 9713 2970 9682
TIME...MOT...LOC 1413Z 217DEG 19KT 2951 9709 

HAIL...1.00IN
WIND...60MPH
 
$$

PLATT
2 follow-up statements
687 
WWUS54 KEWX 031427
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
927 AM CDT Fri May 3 2019

TXC149-285-031500-
/O.CON.KEWX.SV.W.0060.000000T0000Z-190503T1500Z/
Fayette TX-Lavaca TX-
927 AM CDT Fri May 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTH CENTRAL FAYETTE AND NORTHWESTERN LAVACA COUNTIES...

At 925 AM CDT, a severe thunderstorm was located near Hallettsville,
moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Schulenburg, Flatonia, Moulton, Komensky, Henkhaus, Moravia, Witting,
Engle, and Highway 77 between Hallettsville and Schulenburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm is capable of producing all types of severe 
weather including large hail, destructive straight line winds and 
tornadoes. Move quickly to a safe shelter, such as an interior room, 
a bathroom or closet or basement.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2966 9684 2963 9687 2963 9686 2962 9686
      2941 9698 2947 9715 2963 9714 2964 9713
      2965 9714 2973 9713 2970 9682
TIME...MOT...LOC 1425Z 234DEG 25KT 2953 9699 

HAIL...1.00IN
WIND...60MPH
 
$$

PLATT
476 
WWUS54 KEWX 031448
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
948 AM CDT Fri May 3 2019

TXC149-285-031500-
/O.CON.KEWX.SV.W.0060.000000T0000Z-190503T1500Z/
Fayette TX-Lavaca TX-
948 AM CDT Fri May 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTH CENTRAL FAYETTE AND NORTH CENTRAL LAVACA COUNTIES...

At 947 AM CDT, a severe thunderstorm was located near Hallettsville,
moving east at 20 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Schulenburg, Engle, Breslau, Moravia and Witting. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2966 9684 2963 9687 2963 9686 2962 9686
      2943 9697 2947 9706 2972 9701 2970 9682
TIME...MOT...LOC 1447Z 258DEG 18KT 2953 9693 

HAIL...1.75IN
WIND...60MPH
 
$$

PLATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:30 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 3, 6:30 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
630 AM CDT Fri May 3 2019

.AVIATION...
SHRA/TSRA are pushing east of I-35 where have lingered mention until
13Z or 14Z. Otherwise, MVFR CIGs prevail this morning into afternoon.
CIGs rise to VFR this afternoon. SHRA/TSRA redevelop this afternoon
ahead of another upper level disturbance and have maintained mention
of VCTS. The SHRA/TSRA move east across our area this evening into
overnight, then move off to the east on Saturday. Winds will
generally be 10 KTs, however gusts up to 50 KTs are possible in and
near TSRA.

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT Fri May 3 2019/

UPDATE...
We have allowed the Severe Thunderstorm Watch for Kinney, Maverick,
Zavala, and Dimmit Counties to expire. The storms left in our CWA are
moving into an airmass that is not favorable for severe development.
Moderate to heavy rain will continue in some storms for the next
several hours.

PREV DISCUSSION... /ISSUED 318 AM CDT Fri May 3 2019/

SHORT TERM (Today through Saturday)...
Upper air analysis last evening showed a trough over the western half
of the country with westerly flow over Texas. At the surface, there
was a series of outflow boundaries around our CWA. Winds were
generally from the east-northeast. These winds and outflows have
brought drier, cooler air with dewpoint temperatures and temperatures
10 to 15 degrees lower than 24 hours ago. The initial problem for
this period will be what happens to the storms in the western part of
our area. Short term models show a line developing as they progress
east- southeastward reaching the San Antonio area by the start of
this period. With the drier boundary layer air the severe threat
looks to be lower, but we could see gusty winds and brief heavy rain.
Winds will become southerly to southeasterly by noon and this will
moisten the boundary layer. Another upper level shortwave trough will
move across the region and kick off another round of showers and
thunderstorms this afternoon and evening. The left over outflow
boundaries will be the focus for convective initiation this
afternoon. The moistening of the airmass and mid-level cooling will
lead to SBCAPE around 2000 j/kg. Vertical wind shear will be modest
at 30-40 kts. With this combination SPC has most of our CWA in the
Slight Risk area today. Large hail and damaging straight line winds
will be the main threat, but storms could interact with the surface
boundaries producing isolated tornadoes. Strong to severe storms will
continue into the evening with conditions remaining favorable.
Rainfall with storms will be up to 1-2 inches. Storms should wane
overnight. Saturday the shortwave will move away to the east. There
could be some showers and thunderstorms in its wake over the eastern
part of the CWA early. We should see clearing across the entire air
by afternoon.

LONG TERM (Saturday Night through Thursday)...
A weak upper level ridge will build over the region Saturday night
keeping dry weather in place through the day Sunday. The next upper
level shortwave trough will move into the picture Sunday night
starting the next active period. Showers and thunderstorms will be
possible starting out west Sunday night and spreading to the east
Monday. Monday night the shortwave will move away to the east taking
convection with it. Showers and thunderstorms will end from west to
east through the night and into Tuesday. Tuesday night and Wednesday
the next longwave trough will move into the southwest turning the
upper flow to the southwest and bringing another shortwave across the
region. This will mean another chance for showers and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  63  82  62  84 /  90  60  20   0  10
Austin Bergstrom Intl Airport  76  63  82  61  84 /  90  60  30   0  10
New Braunfels Muni Airport     77  63  82  62  84 /  80  70  20   0  10
Burnet Muni Airport            74  60  78  60  82 /  90  60  10   0  10
Del Rio Intl Airport           81  64  86  66  87 /  70  40  10  10  20
Georgetown Muni Airport        75  62  80  61  83 /  90  60  20   0  10
Hondo Muni Airport             79  62  85  63  87 /  70  60  10   0  10
San Marcos Muni Airport        78  62  82  61  84 /  80  60  20   0  10
La Grange - Fayette Regional   79  66  84  63  87 /  90  70  30   0  10
San Antonio Intl Airport       77  64  82  63  85 /  80  70  20   0  10
Stinson Muni Airport           78  65  82  64  85 /  70  70  20   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...04
Short-Term/Long-Term...05
Hazardous weather outlook, May 3, 3:43 AM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
343 AM CDT Fri May 3 2019

TXZ171>173-183>194-202>209-217>225-228-040845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
343 AM CDT Fri May 3 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

There is a slight risk of severe storms for most of South-Central
Texas today into tonight. Large hail and damaging winds are the
main threats, however, isolated tornadoes are possible. Locally
heavy rainfall amounts of 1 to 2 inches could lead to minor
flooding, especially across areas that have received heavy rains
recently.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 3, 7:45 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
745 AM CDT Fri May 3 2019

TXZ224-031345-
De Witt TX-
745 AM CDT Fri May 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT COUNTY UNTIL 845
AM CDT...

At 745 AM CDT, Doppler radar was tracking a strong thunderstorm near
Yorktown, moving east at 15 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Cuero and Gruenau.

LAT...LON 2900 9759 2911 9761 2918 9725 2900 9724
TIME...MOT...LOC 1245Z 261DEG 13KT 2906 9751

BMW
Special weather statement, May 3, 8:08 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
808 AM CDT Fri May 3 2019

TXZ209-223>225-031415-
Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
808 AM CDT Fri May 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT...
NORTHEASTERN GONZALES...FAYETTE AND NORTHWESTERN LAVACA COUNTIES
UNTIL 915 AM CDT...

At 808 AM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton, moving northeast at 25 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
La Grange, Schulenburg, Shiner, Flatonia, Moulton, Waelder, Muldoon,
Cistern, Hochheim, Komensky, Swiss Alp, Henkhaus, Dubina, Engle,
Dilworth, Plum, Ammannsville, Thompsonville, Mullins Prairie and
Freyburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2980 9671 2925 9733 2975 9739 2978 9732
      2993 9716 3004 9702
TIME...MOT...LOC 1308Z 215DEG 21KT 2953 9724

BMW
Local storm report, May 3, 9:06 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 AM CDT FRI MAY 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TORNADO          6 ENE FLATONIA          29.73N 97.01W
05/03/2019                   FAYETTE            TX   LAW ENFORCEMENT

            CONFIRMED VIA FAYETTE COUNTY LAW
            ENFORCEMENT. REPORTS OF DAMAGE.

&&

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:12 PM CDTSpecial Weather StatementEWXVal Verde48 min
May 2, 7:37 PM CDTSevere Thunderstorm WarningEWXVal Verde83 min
May 2, 8:00 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
May 2, 8:19 PM CDTSevere Thunderstorm WarningEWXVal Verde86 min
May 2, 8:41 PM CDTTornado WarningEWXVal Verde22 min
May 2, 8:57 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala63 min
May 2, 8:59 PM CDTSevere Thunderstorm WarningEWXVal Verde61 min
May 2, 9:19 PM CDTTornado WarningEWXVal Verde26 min
May 2, 9:34 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde26 min
May 2, 9:58 PM CDTSevere Thunderstorm WarningEWXVal Verde62 min
May 2, 9:58 PM CDTSevere Thunderstorm WarningEWXDimmit41 min
May 2, 10:46 PM CDTAreal Flood AdvisoryEWXVal Verde6 hr
May 2, 10:56 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde64 min
May 2, 11:29 PM CDTSevere Thunderstorm WarningEWXVal Verde52 min
May 2, 11:49 PM CDTSpecial Weather StatementEWXBurnet41 min
May 3, 12:00 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde75 min
May 3, 12:34 AM CDTAreal Flood AdvisoryEWXKinney, Maverick3 hr
May 3, 1:32 AM CDTRiver Flood WarningEWXVal Verde7 hr
May 3, 1:42 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde78 min
May 3, 2:38 AM CDTSpecial Weather StatementEWXDimmit37 min
May 3, 2:58 AM CDTSpecial Weather StatementEWXKinney32 min
May 3, 3:23 AM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 3, 5:19 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 3, 7:22 AM CDTTornado WarningEWXDeWitt23 min
May 3, 7:25 AM CDTTornado WarningEWXFayette35 min
May 3, 7:45 AM CDTSpecial Weather StatementEWXDeWitt60 min
May 3, 8:08 AM CDTSpecial Weather StatementEWXFayette67 min
May 3, 8:33 AM CDTTornado WarningEWXFayette27 min
May 3, 8:40 AM CDTAreal Flood AdvisoryEWXFayette, Gonzales, Lavaca2 hr
May 3, 8:59 AM CDTTornado WarningEWXFayette31 min
May 3, 9:20 AM CDTTornado WarningEWXFayette40 min
May 3, 9:37 AM CDTTornado WarningEWXLavaca38 min
May 3, 9:57 AM CDTSevere Thunderstorm WarningEWXLavaca48 min
May 3, 3:12 PM CDTSpecial Weather StatementEWXVal Verde63 min
May 3, 4:14 PM CDTSpecial Weather StatementEWXZavala46 min
May 3, 4:21 PM CDTSpecial Weather StatementEWXVal Verde39 min
May 3, 4:30 PM CDTSpecial Weather StatementEWXEdwards45 min
May 3, 4:35 PM CDTSevere Thunderstorm WarningEWXVal Verde55 min
May 3, 4:36 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall39 min
May 3, 4:46 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall119 min
May 3, 5:05 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde55 min
May 3, 5:10 PM CDTSpecial Weather StatementEWXWilliamson35 min
May 3, 5:14 PM CDTSevere Thunderstorm WarningEWXBlanco46 min
May 3, 5:21 PM CDTSevere Thunderstorm WarningEWXEdwards, Real54 min
May 3, 5:26 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall11 hr
May 3, 5:29 PM CDTSpecial Weather StatementEWXGillespie46 min
May 3, 5:34 PM CDTSpecial Weather StatementEWXTravis26 min
May 3, 5:48 PM CDTSpecial Weather StatementEWXGillespie42 min
May 3, 5:58 PM CDTSevere Thunderstorm WarningEWXBlanco, Hays47 min
May 3, 6:00 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney45 min
May 3, 6:01 PM CDTAreal Flood AdvisoryEWXHays, Travis3 hr
May 3, 6:10 PM CDTFlash Flood WarningEWXGillespie3 hr
May 3, 6:16 PM CDTAreal Flood AdvisoryEWXDimmit3 hr
May 3, 6:26 PM CDTFlash Flood WarningEWXHays, Travis11 hr
May 3, 6:27 PM CDTSevere Thunderstorm WarningEWXReal63 min
May 3, 6:29 PM CDTSpecial Weather StatementEWXGillespie46 min
May 3, 6:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney37 min
May 3, 6:43 PM CDTSevere Thunderstorm WarningEWXHays, Travis62 min
May 3, 6:54 PM CDTSpecial Weather StatementEWXBandera, Kendall51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.